MAUDE Adverse Event Report: COVIDIEN LP LHE CURVED SPATULA TIP; ES ACCESSORY

COVIDIEN LP LHE CURVED SPATULA TIP; ES ACCESSORY
Model Number E278128
Medical Device Problem Code Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Covidien reference#: (b)(4).Date of initial report: (b)(6) 2016.Evaluation of the incident device found it to function normally and within specifications.The insulation was found to be intact and the device passed hipot testing indicating no electrical leakage along the shaft.No conditions were identified that would have caused or contributed to the reported event.
 
Event or Problem Description
The customer reported that during the laparoscopic procedure there was power distribution from the shaft of the device.Thermal spread was noticed on the tissue in contact with the shaft.Another device was opened and it worked fine.There was no harm to the patient.

Brand Name
LHE CURVED SPATULA TIP
Common Device Name
ES ACCESSORY
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key5752707
Report Number1717344-2016-00570
Device Sequence Number13733573
Product Code GEI
UDI-Device Identifier10884524000404
UDI-Public0110884524000404
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2021
Device Model NumberE278128
Device Catalogue NumberE278128
Device Lot Number53620030X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2016
Initial Report FDA Received Date06/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1